Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Given Augmentin syrup for child. Safe to give medicine if it is yellowish in color?

Hi doctor, I started the augmentin syrup for my 2 yr old son a few days ago. We were travelling back from Chennai to Doha today. During the travel the medicine was almost 18 hours outside and it is yellowish i color. I jus gave him a dose. Will this have any side effects? Is it safe to use the medicine? Please let me know.
Asked On : Tue, 25 Dec 2012
Answers:  2 Views:  326
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response

Its better not to use it.
After mixing the powder with water, it has to be kept under refrigeration as mentioned in the leaflet.
Its white in color if kept under proper storage conditions.

Since you have given one dose, nothing can be done about that now.
For next dosage, please get a new one.
There may not be any adverse effects but the effect of antibiotic might be lost if not stored properly.

And its not wise to start any antibiotics without your doctor`s advice.
Hope you find my answer helpful.
Best wishes.
Answered: Tue, 25 Dec 2012
I find this answer helpful
Pediatrician Dr. Rajiv K Khandelwal's  Response

Thank you for your query.

Though it is recommended that the medicine should be refrigerated following reconstitution but there is no harm even if it is kept outside in a cool environment. The discolouration is not going to affect its efficacy.

I hope I have responded to your query to your satisfaction.

Wishing your son a speedy recovery.


Answered: Tue, 25 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor